MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM
Model Number 380614-12
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Great Vessel Perforation (2152)
Date of Event 09/01/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
No specific information regarding the procedure date was provided; therefore, no da vinci system or accessories log files or device history record are available.The manufacturer of the suture product was not provided.A review of the event performed by an intuitive surgical medical safety officer (mso) concluded that the patient in this report was undergoing a partial nephrectomy when the renal artery was damaged.How it was damaged was not provided.An attempt at repair failed and the patient eventually bled from this again, underwent additional procedures including a completion nephrectomy, but ultimately expired.There is no allegation against any intuitive surgical product or instrument and the hospital determined there were surgical technique issues that led to the bleed.Based on the information provided in the summary of events, no intuitive surgical product or instrument contributed to this event.Section b3 event date: only the month and year were provided ((b)(6) 2022) thus the event date is estimated as (b)(6) 2022, and the b2 date of death is estimated as (b)(6) 2022 per report of death one day post-procedure.
 
Event or Problem Description
It was reported that during a da vinci assisted partial nephrectomy for tumor removal, the patient¿s renal artery was damaged; although the artery was repaired, post-operative bleeding occurred and the patient expired.The source of the information was from unspecified media coverage of the event.The unconfirmed source data reported that the bleeding vessel was sutured, but the suture thread broke, resulting in fewer ligations (2-3 times) than normal.Additional sutures were performed after the breakage, but the hemostasis was still insufficient which led to post-operative bleeding.The patient¿s post-operative condition worsened.The patient received additional interventions, including kidney removal and blood transfusions.The patient expired from hemorrhagic shock on post-operative day one.The source of the information was from unspecified media coverage of the event.The hospital reports that they investigated the event and concluded the cause of death was re-bleeding as a result of loosening of the sutures at the hemostasis site.The hospital plans to implement a system where multiple physicians confirm hemostasis.No additional information was provided.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, 4-ARM
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25713093
Report Number2955842-2026-30475
Device Sequence Number10644318
Product Code NAY
UDI-Device Identifier00886874110690
UDI-Public(01)00886874110690
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380614-12
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2026
Initial Report FDA Received Date07/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age70 YR
Patient SexMale